NURSING QUESTIONS.(Blood Transfusion).

(1) The nurse admitted a patient with a low blood level H/H 7.3/24.4.

The doctor ordered to transfuse PRBC of one unit.Five to ten minutes into the transfusion,

patient started itching all over,complain of chill and hives.

The first immediate reaction of the nurse(RN) will be :

(a) Tell the patient that this is normal ,and will stop at the end of the transfusion.

(b)Call the charge nurse to assist.

(c)Complain about unfair assignment.

(d)Stop the transfusion immediately and notify the doctor.

(2) The nurse admitted a patient with low H/H 8.1/26.2.

The patient told the nurse that she takes ferous sulfate medication

in empty stomach.What will be the nurse advice?

(a) To take with meal to avoid upset stomach.

(b) Take with orange juice for better absorption.

(c) Monitor for constipation.

(d) All of the above.

(3) The doctor ordered for a 75 years old man to receive two units of PRBC

(Packed red blood cells).The nurse received a PRBC from the Blood

Bank labelled AB+.The patient’s blood type is 0+.

What will be the nurse first reaction.

(a) Return the blood to the blood bank immediately because type 0 can only

receive type 0 blood components but can be a donor for all other blood types.

(b) Patient with AB+ can receive ABO.

(c) I have verified name,ID#,blood type for patient,unit type,

donor type and expiration name.

(d) Let me talk to the Charge nurse and resource nurse first

to see if universal donor is the same as universal recipient.

(4) One unit of packed red blood cell is ordered for patient in room 4300

who is anemic.After the transfusion is started ,which of the following

actions taken by the nurse is most appropriate.

(a) Nurse to stay with patient during the first few minutes of the transfusion

to monitor and recognize early transfusion reaction.

(b) Blood Transfusion should be given  18gauge needle or 20gauge

needle and normal saline solution.
Check vital sign before starting to establish a baseline.

(c) Start transfusion slowly .Signs of reaction are usually seen in the first 50ml-100ml.

(d) All of the above.

(5) A 56 years old woman is to receive two units of packed red blood cells.

At the beginning of second unit patient develops a transfusion reaction.

The nurse called the doctor ,and the doctor ordered benadryl.

The nurse recognizes that the side effect of benadryl is :

(a) Dry mouth. Antihistamine use to relieve allergy activity ,side effect

is drowsiness ,nausea,tiredness and fatigue.

(b) Sleepiness and irritable.

(c) Angry and dry mouth

(d)It is contraindicated to take benadryl while receiving blood.

ANSWERS (1)D,(2)D(3)A (4)D(5)A

Published by edochie99

A Registered Nurse with over twenty years of hospital experience, an author with Masters Degree in Nursing,also Bachelor Degree in Nursing,graduated in 1996 from USC,University of Southern California.MSN in 2009 University of Phoenix.

Leave a comment

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s

This site uses Akismet to reduce spam. Learn how your comment data is processed.

%d bloggers like this: